On partial sums of arithmetical functions of two variables with absolutely convergent Ramanujan expansions

  • Ritika SharmaEmail author


In this article, we derive an asymptotic formula for the sums of the form \({\sum }_{n_{1},n_{2}\le N}f(n_1,n_2)\) with an explicit error term, for any arithmetical function f of two variables with absolutely convergent Ramanujan expansion and Ramanujan coefficients satisfying certain hypothesis.


Arithmetic functions Ramanujan expansions Ramanujan sums asymptotic formula 

2010 Mathematics Subject Classification

11N37 11A25 11K65 



The author would like to thank Prof. M. Ram Murty for his valuable remarks and suggestions during the preparation of this article. She is also grateful to the referee for going through the manuscript meticulously and for the useful suggestions to improve the quality of the paper.


  1. 1.
    Gadiyar H G, Padma R and Ram Murty M, Ramanujan expansion and a theorem of Ingham, Indian J. Pure Appl. Math. 45(5) (2014) 691–706MathSciNetCrossRefGoogle Scholar
  2. 2.
    Ram Murty M, Ramanujan series for arithmetical functions, Hardy-Ramanujan J. 36 (2013) 21–33MathSciNetzbMATHGoogle Scholar
  3. 3.
    Ramanujan S, Some formulae in the analytic theory of numbers, Messenger Math. 45 (1915) 81–84MathSciNetzbMATHGoogle Scholar
  4. 4.
    Ramanujan S, On certain trigonometrical sums and their applications in the theory of numbers, Trans. Cambridge Philos. Soc. 22(13) (1918) 259–276Google Scholar
  5. 5.
    Saha B, On the partial sums of arithmetical functions with absolutely convergent Ramanujan expansions, Proc. Indian Acad. Sci. Math. Sci. 126(3) (2016) 295–303MathSciNetCrossRefGoogle Scholar
  6. 6.
    Saha B, A note on arithmetical functions with absolutely convergent Ramanujan expansion, Int. J. Number Theory 12(6) (2016) 1595–1611MathSciNetCrossRefGoogle Scholar
  7. 7.
    Schwarz W and Spilker J, Arithmetic functions, London Mathematical Society Lecture Note Series 184 (1994) (Cambridge: Cambridge University Press)Google Scholar
  8. 8.
    Sitaramachandra Rao R and Suryanarayana D, The number of pairs of integers with L.C.M. \(\le x\), Arch. Math. (Basel) XXI (1970) 490–497MathSciNetCrossRefGoogle Scholar
  9. 9.
    Spilker J, Ramanujan expansions of bounded arithmetic functions, Arch. Math. (Basel) 35(5) (1980) 451–453MathSciNetCrossRefGoogle Scholar
  10. 10.
    Sivaramakrishnan R, Classical Theory of Arithmetic Functions, Monograph and Textbooks in Pure and Applied Mathematics 126 (1989) (New York: Marcel Dekker Inc.)Google Scholar
  11. 11.
    Ushiroya N, Ramanujan–Fourier series of certain arithmetic functions of two variables, Hardy–Ramanujan J. 39 (2016) 1–20MathSciNetCrossRefGoogle Scholar

Copyright information

© Indian Academy of Sciences 2018

Authors and Affiliations

  1. 1.Harish-Chandra Research Institute (HBNI)AllahabadIndia

Personalised recommendations